Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 31, 2004, 1:02 AM CDT for 11 counties in Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2004, 1:02 AM CDT (06:02 UTC)
- Expired
- May 31, 2004, 1:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Grundy County, TN, Putnam County, TN, Rutherford County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 9:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS54 KOHX 310602
SVRBNA
TNC003-015-031-035-041-061-141-149-175-177-185-310645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT MON MAY 31 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN TENNESSEE
CANNON COUNTY IN TENNESSEE
COFFEE COUNTY IN TENNESSEE
CUMBERLAND COUNTY IN TENNESSEE
DE KALB COUNTY IN TENNESSEE
GRUNDY COUNTY IN TENNESSEE
PUTNAM COUNTY IN TENNESSEE
RUTHERFORD COUNTY IN TENNESSEE
VAN BUREN COUNTY IN TENNESSEE
WARREN COUNTY IN TENNESSEE
WHITE COUNTY IN TENNESSEE
* UNTIL 145 AM CDT
* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 3 MILES WEST OF ALEXANDRIA TO 15
MILES SOUTHWEST OF SHELBYVILLE...OR FROM 15 MILES SOUTHWEST OF
CARTHAGE TO 10 MILES SOUTHEAST OF LEWISBURG...MOVING EAST AT 60
MPH.
* SEVERE THUNDERSTORMS WILL BE...NEAR
WARTRACE AROUND 110 AM CDT
NORMANDY AROUND 115 AM CDT
BAXTER AROUND 120 AM CDT
COOKEVILLE AROUND 125 AM CDT
ALGOOD AROUND 130 AM CDT
VIOLA AROUND 135 AM CDT
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF
SEVERE THUNDERSTORMS APPROACH YOUR AREA...GO TO A SAFE PLACE.
ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
TENNESSEE.
LAT...LON 3616 8603 3591 8613 3575 8639 3553 8662
3528 8671 3536 8561 3561 8552 3584 8528
3599 8502 3624 8491
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:50 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 30, 8:50 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CDT SUN MAY 30 2004 .DISCUSSION... TONIGHT...SEVERE WEATHER IS BEARING DOWN ON THE MID STATE AS TO OUR WEST MEM AND PAH WFOS HAVE ALREADY ISSUED NUMEROUS SVR AND TOR WARNINGS. AS A COLD FRONT CURRENTLY LOCATED OVER CENTRAL MISSOURI AND NORTHERN ARKANSAS ADVANCES EASTWARD TOWARDS THE MID STATE...A SQUALL LINE OF SVR THUNDERSTORMS OUT AHEAD OF THE FRONT WILL ENTER EXTREME NORTHWEST MIDDLE TENNESSEE AROUND 10 PM...INTO THE BNA AREA SHORTLY AFTER MIDNIGHT AND THE THUNDERSTORMS ACTIVITY WILL LEAVE THE CUMBERLAND PLATEAU REGION AROUND 9 AM MONDAY MORNING. EXPECT TO UPDATE THE ZONE PACKAGE LATER TONIGHT TO ADD WATCHES FOR SEVERE WEATHER. A FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. TONIGHT AND EARLY THIS MORNING IN THE HEAVIER STORMS SECTIONS OF THE MID STATE COULD SEE AMOUNTS OF OVER TWO INCHES AND SOME LOCATIONS RECEIVING OVER THREE INCHES OF PRECIPITATION. AT THIS TIME NO CHANGES TO PREVIOUS FORECAST PACKAGE. && .BNA WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT AND EARLY MONDAY. && 31
Hazardous weather outlook, May 30, 12:46 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1246 PM CDT SUN MAY 30 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-311030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1246 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP UPPER TROUGH WILL SWING THROUGH THE REGION TONIGHT AND EARLY MONDAY MORNING WHILE TAKING ON NEGATIVE TILT. A BAND OF SOUTHWESTERLY 60 MPH WINDS AT THE MID LEVELS WILL SPREAD ACROSS NORTHERN ARKANSAS THIS AFTERNOON...AND ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS TONIGHT. AT HIGHER LEVELS...THE PATTERN IS EXPECTED TO BECOME INCREASINGLY DIFFLUENT. A SEVERE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...THEN MOVE EAST INTO MIDDLE TENNESSEE OVERNIGHT. THE MAIN PROBLEMS FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURSTS WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONGOING SEVERE WEATHER IS LIKELY EARLY MONDAY MORNING. MONDAY AFTERNOON THROUGH SATURDAY THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SUNDAY NIGHT. BOYD 01
In the hours before
Local storm report, May 31, 12:30 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD 3 W NASHVILLE 36.17N 86.84W
05/30/2004 DAVIDSON TN AMATEUR RADIO
NUMEROUS FLOODING HARDING PLACE AND BELLMEADE ROAD.
&&
04Local storm report, May 31, 12:39 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 3 W NASHVILLE 36.17N 86.84W
05/31/2004 DAVIDSON TN EMERGENCY MNGR
TREES DOWN HARDING ROAD.
1212 AM TSTM WND GST BURNS 36.05N 87.31W
05/31/2004 60 MPH DICKSON TN AIRPLANE PILOT
TREES DOWN.
1215 AM TSTM WND GST 2 S LAWRENCEBURG 35.22N 87.34W
05/31/2004 60 MPH LAWRENCE TN AMATEUR RADIO
TREES DOWN.
&&
04Local storm report, May 31, 12:44 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1212 AM FLASH FLOOD CHARLOTTE 36.18N 87.35W
05/31/2004 DICKSON TN AMATEUR RADIO
FLOODING ALONG HIGHWAY 46 IN DICKSON AND CHARLOTTE.
&&
04Local storm report, May 31, 12:45 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST IRON CITY 35.03N 87.58W
05/31/2004 60 MPH LAWRENCE TN PUBLIC
TREES DOWN
&&
04Local storm report, May 31, 12:48 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 20 N LAWRENCEBURG 35.54N 87.34W
05/31/2004 1.00 INCH LEWIS TN TRAINED SPOTTER
&&
04Local storm report, May 31, 1:00 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
100 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST CHAPEL HILL 35.63N 86.70W
05/31/2004 70 MPH MARSHALL TN AMATEUR RADIO
&&
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 60 min |
| May 30, 9:48 PM CDT | Tornado Warning | OHX | Benton, Hickman, Humphreys, Perry | 27 min |
| May 30, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 50 min |
| May 30, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 37 min |
| May 30, 10:19 PM CDT | Tornado Warning | OHX | Hickman, Perry | 26 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 51 min |
| May 30, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 38 min |
| May 30, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 20 min |
| May 30, 10:45 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 30 min |
| May 30, 11:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 39 min |
| May 30, 11:34 PM CDT | Tornado Warning | OHX | Davidson, Wilson | 26 min |
| May 30, 11:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 50 min |
| May 30, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lawrence, Lewis, Maury and 3 more | 40 min |
| May 30, 11:54 PM CDT | Flash Flood Warning | OHX | Davidson, Wilson | 2 hr |
| May 30, 11:55 PM CDT | Flash Flood Warning | OHX | Humphreys | 4 hr |
| May 30, 11:55 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| May 31, 12:16 AM CDT | Flash Flood Warning | OHX | Dickson | 4 hr |
| May 31, 12:23 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Davidson, Giles, Lawrence and 6 more | 37 min |
| May 31, 12:27 AM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 33 min |
| May 31, 12:39 AM CDT | Tornado Warning | OHX | Giles | 21 min |
| May 31, 12:47 AM CDT | Flash Flood Warning | OHX | Hickman | 4 hr |
| May 31, 1:10 AM CDT | Flash Flood Warning | OHX | Rutherford | 4 hr |
| May 31, 1:19 AM CDT | Tornado Warning | OHX | Bedford, Coffee | 26 min |
| May 31, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Fentress, Grundy, Overton, Putnam and 3 more | 47 min |
| May 31, 1:49 AM CDT | Tornado Warning | OHX | Grundy | 26 min |
| May 31, 1:55 AM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 4 hr |
| May 31, 2:10 AM CDT | Flash Flood Warning | OHX | Overton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.